Narrow Results Clear All
Search results for "Newspaper/Magazine Article"
- Newspaper/Magazine Article
- Nurse Managers
- Quality and Safety Professionals
- Quality Improvement Strategies
ISMP Medication Safety Alert! Acute Care Edition. June 19, 2014;19:1-5.
This newsletter article reports results of a survey indicating when and why intravenous (IV) medications are unnecessarily diluted and makes recommendations to prevent this practice, such as including instructions in the medication administration record regarding dilution and educating nurses about risks. Medications were frequently diluted, which may lead to mislabeled syringes, IV medication contamination, and dosing errors.
Multifaceted initiative to reduce "alarm fatigue" on cardiac unit reduces alarms and increases nurse and patient satisfaction.
Agency for Healthcare Research and Quality. Health Care Innovations Exchange. June 18, 2014.
Clinical alarms have been described as a serious patient safety issue. This article relates how one hospital implemented a series of actions reduce nuisance alarms in a cardiac unit and reports a substantial decrease in audible alerts with no subsequent adverse effects. Interventions included expanding limits for triggering heart rate alarms and collaboration between two nurses to design customized alarm parameters for individual patients.
Wright J. Nursing Times. 2013;109:11-14.
This record review study found that omitted doses of antimicrobial medications occur frequently in hospital settings in the United Kingdom.
Shah-Mohammadi AR, Gaunt MJ. PA-PSRS Patient Saf Advis. September 2013;10:85-91.
Analyzing data submitted to the Pennsylvania Patient Safety Reporting System, this piece identifies incidents in which liquid oral medications were administered intravenously and recommends prevention strategies.
CDC Vital Signs. March 2012:1-4.
This newsletter article and accompanying set of infographics describes strategies to help patients and health care providers prevent health care–associated infections.
ISMP Medication Safety Alert! Acute Care Edition. November 2, 2006;11:1-3.
This article describes instances of tissue injury as a result of the misadministration of Promethazine and provides recommendations to minimize the risk of this occurring.